Alert archive / Maine / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 146, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 12, 2015, 7:22 PM EDT for Androscoggin County, Cumberland County, Oxford County, Maine. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2015, 7:22 PM EDT (23:22 UTC)
- Expired
- Aug 12, 2015, 8:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 33 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:07 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 12, 6:07 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 607 PM EDT WED AUG 12 2015 .SYNOPSIS... A LINGERING UPPER TROUGH WILL PRODUCE SOME CLOUDS ALONG WITH SCATTERED MOUNTAIN SHOWERS TONIGHT AND THURSDAY. HIGH PRESSURE MAKES A RETURN FOR THURSDAY NIGHT AND FRIDAY. A WEAK FRONT WILL THEN MOVE THROUGH MAINE AND NEW HAMPSHIRE FRIDAY NIGHT AND SATURDAY...BRINGING ANOTHER CHANCE OF SHOWERS TO THE AREA. A LARGE RIDGE OF HIGH PRESSURE BUILDS ALONG THE EAST COAST SUNDAY AND MONDAY BRINGING MUCH WARMER AND MORE HUMID AIR TO THE AREA. && .NEAR TERM /TONIGHT/... 6PM UPDATE... HAVE UPDATED HOURLY PRECIPITATION CHANCES TO REFLECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. STORMS HAVE FOCUSED ALONG COLLIDING OUTFLOW BOUNDARIES AND SEA/LAKE BREEZES FROM SEBAGO LAKE EASTWARD TOWARD THE MIDCOAST. OTHER ACTIVITY HAS BEEN MORE WIDELY SCATTERED AND WEAK. ORIGINAL DISCUSSION... A LINGERING UPPER TROUGH WILL REMAIN IN PLACE AND BRING WIDELY SCATTERED SHOWERS TO THE MOUNTAINS TONIGHT. ELSEWHERE ANY SHOWERS SHOULD QUICKLY DISSIPATE THIS EVENING WITH THE LOSS OF DIURNAL HEATING. THE PARTLY CLOUDY SKIES IN THE EVENING WILL GRADUALLY BECOME MOSTLY CLEAR. SOME PATCHY FOG IS POSSIBLE IN A FEW OF THE VALLEY AREAS. WINDS WILL BE LIGHT SO TEMPERATURES WILL BE COOL WITH LOWS IN THE 50S. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... ON THURSDAY THE COMBINATION OF THE UPPER TROUGH AND DIURNAL HEATING WILL ALLOW SOME CLOUDS TO PERK UP IN THE AFTERNOON. WITH DRIER AIR IN PLACE WIDELY SCATTERED SHOWERS WOULD BE RESTRICTED TO THE MOUNTAINS. IT WILL BE WARMER WITH HIGHS REACHING THE MID 70S TO NEAR 80. THURSDAY NIGHT THE UPPER TROUGH GETS KICKED EAST ALLOWING DRIER HIGH PRESSURE TO BUILD INTO THE REGION. SKIES WILL BECOME CLEAR ACROSS THE FORECAST AREA. ONCE AGAIN WINDS WILL BE LIGHT SO DUE TO SOME RADIATIONAL COOLING TEMPERATURES WILL DROP INTO THE 50S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... ON FRIDAY HIGH PRESSURE HOLDS FOR THE FIRST HALF OF THE DAY BEFORE SHIFTING OFFSHORE. THE SOUTHERLY FLOW RETURNS AS A COLD FRONT MOVES SOUTH OUT OF CANADA. TEMPERATURES SHOULD REACH NEAR OR JUST ABOVE NORMAL IN A WEAK WARM AIR ADVECTION PATTERN. THE COLD FRONT DOESN'T HAVE MUCH IN THE WAY OF DYNAMICS AND WILL MOVE ACROSS NORTHERN NEW ENGLAND SATURDAY. THIS WILL BE A SLOW MOVING BOUNDARY WITH HIGH MOISTURE WATER CONTENT AND WARM RAIN PROCESSES THAT COULD LEAD TO FLOODING DURING THE EVENT. WIDESPREAD SHOWERS ARE LIKELY WITH POSSIBLY SOME EMBEDDED WEAK THUNDERSTORMS. HIGH PRESSURE DOMINATES THE SURFACE PRESSURE PATTERN SUNDAY WITH TEMPERATURES IN THE 80S AREAWIDE. A WEAK FRONT WILL PUSH THROUGH ON MONDAY. THE PARENT LOW WILL BE WELL REMOVED TO THE NORTH AND THIS SHOULD BE ANOTHER CASE OF SCATTERED SHOWERS AND STORMS. THIS RAINY PERIOD MAY LAST FOR A FEW DAYS AS AREAS OF LOW PRESSURE FORM AND MOVE ALONG THE NOW STALLED BOUNDARY. HIGH TEMPERATURES WILL SUFFER BY A FEW DEGREES BY MID-LATE WEEK IF THIS SCENARIO PANS OUT. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /THROUGH THURSDAY NIGHT/...VFR CONDITIONS EXCEPT LOCALLY IFR 08-12Z IN ANY VALLEY FOG. LONG TERM...MVFR CONDITIONS POSSIBLE IN SHOWERS FRIDAY AFTERNOON FOR KHIE. ON SATURDAY MVFR OR LOWER IS POSSIBLE AT ALL TERMINALS IN THUNDERSTORMS AS A SLOW MOVING FRONT PUSHES SOUTH. PREVAILING VFR SUNDAY AND INTO MONDAY WITH SCATTERED AFTERNOON SHOWERS AND ISOLATED STORMS MONDAY. && .MARINE... SHORT TERM /THROUGH THURSDAY NIGHT/...LIGHT WINDS AND MINIMAL SEAS EXPECTED THROUGH THE PERIOD. LONG TERM...WEAK PRESSURE GRADIENTS WILL KEEP WINDS AND SEAS BELOW SCA CRITERIA THROUGH THE EXTENDED PERIOD. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM UPDATE...KIMBLE SHORT TERM...MARINE LONG TERM...HANES AVIATION...MARINE MARINE...HANES/MARINE
Hazardous weather outlook, Aug 12, 2:59 AM EDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 259 AM EDT WED AUG 12 2015 MEZ007>009-012>014-018>028-NHZ001>015-130700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 259 AM EDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-130700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 259 AM EDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 5:17 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
517 PM EDT WED AUG 12 2015
MEZ020-021-025-122200-
SAGADAHOC ME-ANDROSCOGGIN ME-KENNEBEC ME-
517 PM EDT WED AUG 12 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SAGADAHOC COUNTY IN MAINE
ANDROSCOGGIN COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
* UNTIL 600 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER LITCHFIELD...MOVING TO THE NORTHEAST AT
25 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM AS WELL AS TORRENTIAL RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
GARDINER...
LITCHFIELD...
FARMINGDALE...
CHELSEA...
AND RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4428 6965 4423 6967 4412 6966 4414 6976
4410 6978 4407 7006 4417 7009 4434 6965
4428 6963
TIME...MOT...LOC 2114Z 246DEG 20KT 4413 7002
KISTNERSpecial weather statement, Aug 12, 6:32 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
632 PM EDT WED AUG 12 2015
MEZ022-026>028-122315-
KNOX ME-INTERIOR WALDO ME-LINCOLN ME-COASTAL WALDO ME-
632 PM EDT WED AUG 12 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
KNOX COUNTY IN MAINE
INTERIOR WALDO COUNTY IN MAINE
LINCOLN COUNTY IN MAINE
COASTAL WALDO COUNTY IN MAINE
* UNTIL 715 PM EDT
* AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM IN NORTHERN LINCOLN COUNTY OR 11
MILES SOUTH OF PALERMO...MOVING TO THE NORTHEAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LIBERTY...
HOPE...
APPLETON...
WASHINGTON...
AND JEFFERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4421 6910 4409 6951 4423 6960 4427 6957
4426 6954 4427 6953 4430 6951 4434 6951
4446 6941 4446 6940 4448 6939
TIME...MOT...LOC 2229Z 237DEG 14KT 4425 6950
KIMBLESpecial weather statement, Aug 12, 6:51 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
651 PM EDT WED AUG 12 2015
MEZ014-122330-
SOUTHERN SOMERSET ME-
651 PM EDT WED AUG 12 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SOMERSET COUNTY IN MAINE
* UNTIL 730 PM EDT
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF SKOWHEGAN...MOVING TO THE
NORTHEAST AT 15 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ATHENS...
SAINT ALBANS...
AND HARMONY.
LAT...LON 4484 6968 4495 6976 4504 6963 4501 6962
4502 6952 4503 6952 4504 6950 4490 6939
TIME...MOT...LOC 2249Z 243DEG 12KT 4491 6967
KIMBLESpecial weather statement, Aug 12, 6:52 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 652 PM EDT WED AUG 12 2015 MEZ012-019-122345- INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME- 652 PM EDT WED AUG 12 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... INTERIOR CUMBERLAND COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE * UNTIL 745 PM EDT * AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BRIDGTON...MOVING TO THE NORTHEAST AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NAPLES... BRIDGTON... HARRISON... OTISFIELD... AND CASCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 4410 7085 4422 7058 4401 7046 4394 7073 TIME...MOT...LOC 2252Z 242DEG 12KT 4406 7071 KIMBLE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:17 PM EDT | Special Weather Statement | GYX | Kennebec | 43 min |
| Aug 12, 6:32 PM EDT | Special Weather Statement | GYX | Waldo | 43 min |
| Aug 12, 6:49 PM EDT | Areal Flood Advisory | GYX | Knox, Waldo | 116 min |
| Aug 12, 6:51 PM EDT | Special Weather Statement | GYX | 39 min | |
| Aug 12, 6:52 PM EDT | Special Weather Statement | GYX | Androscoggin | 53 min |
| Aug 12, 7:45 PM EDT | Flash Flood Warning | GYX | Androscoggin | 2 hr |
| Aug 12, 7:54 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Sagadahoc | 51 min |
| Aug 11, 8:29 PM EDT | Areal Flood Advisory | GYX | Belknap | 61 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.